Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Local minimizers of integral functionals are global minimizers


Author: E. Giner
Journal: Proc. Amer. Math. Soc. 123 (1995), 755-757
MSC: Primary 49J10; Secondary 28B05, 49K10
MathSciNet review: 1254839
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that local minimizers of integral functionals associated with a measurable integrand $ f:\Omega \times E \to \mathbb{R} \cup \{ \pm \infty \} $ are actually global minimizers. Here $ (\Omega, \mathcal{S},\mu )$ is a measured space with an atomless $ \sigma $-finite positive measure, E is a separable Banach space, and the integral functional $ {I_f}(x) = \smallint _\Omega ^ \ast f(\omega ,x(\omega ))d\mu $ is defined on $ {L_p}(\Omega ,E)$ or, more generally, on some decomposable set of measurable mappings x from $ \Omega $ into E.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J10, 28B05, 49K10

Retrieve articles in all journals with MSC: 49J10, 28B05, 49K10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1254839-1
PII: S 0002-9939(1995)1254839-1
Keywords: Integral functional, measurable integrand, global optimization
Article copyright: © Copyright 1995 American Mathematical Society